HILLCREST, N.Y. -- A man who overdosed on heroin this past weekend was revived by emergency responders who found him unresponsive with shallow breathing and a slow pulse, according to authorities.
A Ramapo police officer was the first to respond to the Hillcrest home, according to a statement from the department.
After finding evidence of heroin use nearby and noticing the man's distressed medical condition, the officer administered Narcan, a prescription drug known to reverse the symptoms of an overdose, according to the police statement.
Soon after, Rockland Paramedics and members of the Spring Hill Ambulance Corp. arrived and gave the man an additional dose of Narcan, according to police.
The man, whose name was not released, began to recover within minutes, police said. He was then taken to Good Samaritan Hospital in Suffern for additional treatment.
Click here to follow Daily Voice Ramapo and receive free news updates.